Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/17127

Title: The influence of landslide shape and continental shelf on landslide generated tsunamis along a plane beach
Authors: Renzi, Emiliano
Sammarco, P.
Issue Date: 2012
Publisher: Copernicus Publications on behalf of European Geosciences Union / © The Authors
Citation: RENZI, E. and SAMMARCO, P., 2012. The influence of landslide shape and continental shelf on landslide generated tsunamis along a plane beach. Natural Hazards and Earth System Sciences, 12 (5), pp. 1503 - 1520.
Abstract: This work proposes an advancement in analytical modelling of landslide tsunamis propagating along a plane beach. It is divided into two parts. In the first one, the analytical two-horizontal-dimension model of Sammarco and Renzi (2008) for tsunamis generated by a Gaussian-shaped landslide on a plane beach is revised and extended to realistic landslide shapes. The influence of finiteness and shape of the slide on the propagating waves is investigated and discussed. In the second part, a new model of landslide tsunamis propagating along a semi-plane beach is devised to analyse the role of the continental platform in attenuating the wave amplitude along the shoreline. With these parameters taken into account, the fit with available experimental data is enhanced and the model completed.
Description: This article was published by Copernicus Publications on behalf of the European Geosciences Union. It is an Open Access article distributed under the Creative Commons Attribution 3.0 Licence.
Sponsor: This work was funded by the Italian Ministry of Research (MIUR) under the research project “Development and validation of hydraulic and geologic tools for supporting a Tsunami Early Warning System. Implementation to the Stromboli (Eolie) landslide case” (PRIN-2007).
Version: Published
DOI: 10.5194/nhess-12-1503-2012
URI: https://dspace.lboro.ac.uk/2134/17127
Publisher Link: http://dx.doi.org/10.5194/nhess-12-1503-2012
ISSN: 1561-8633
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
nhess-12-1503-2012.pdfPublished version1.29 MBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.